Alert archive / Arkansas / Tornado Warnings in 2007

Tornado Warning 19, NWS Little Rock, AR

March 27, 2007Dallas County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 27, 2007, 4:13 PM CDT for Dallas County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2007, 4:13 PM CDT (21:13 UTC)
Expired
Mar 27, 2007, 5:00 PM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Dallas County, AR

The radar

The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:35 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 272113
TORLZK
ARC039-272200-
/O.NEW.KLZK.TO.W.0019.070327T2113Z-070327T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 PM CST TUE MAR 27 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 500 PM CST

* AT 410 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SPARKMAN...
  MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  MANNING AT 425 PM CST
  
&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN ARKANSAS.

LAT...LON 3383 9287 3388 9290 3391 9289 3397 9295
      3400 9289 3406 9289 3416 9288 3416 9280
      3415 9268 3415 9253 3414 9254 3398 9263
      3385 9278 3382 9281

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 27, 3:00 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 27, 3:00 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT TUE MAR 27 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
WEAKENING SHORT WAVE WILL MOVE ACROSS THE AREA TONIGHT AND SHOULD BE
PAST THE AREA BY WEDNESDAY MORNING. AREA OF SHOWERS AND
THUNDERSTORMS WILL PASS THROUGH THE AREA MAINLY THIS EVENING BUT
SOME LINGERING SHOWERS BEHIND THE SYSTEM MAY LAST THE REST OF THE
NIGHT AND POSSIBLY INTO WEDNESDAY MORNING IN THE NORTHEAST. PUT IN
LIKELY POPS FOR EARLY TONIGHT ACROSS THE AREA WITH POPS DECREASING
LATE THEN CONTINUED SMALL POPS MAINLY IN THE NORTHEAST HALF OF THE
CWA INTO WEDNESDAY MORNING. WEAK RIDGING BEHIND THIS SYSTEM AND
AHEAD OF THE STRONG UPPER LOW TO THE WEST WILL COVER THE AREA
WEDNESDAY INTO THURSDAY. THIS SHOULD KEEP THINGS DRY ALTHOUGH ENOUGH
WARMTH MOISTURE AND INSTABILITY WILL BE AROUND THAT SOME AFTERNOON
SHOWERS OR THUNDERSTORMS CANNOT BE RULED OUT. WILL KEEP POPS BELOW
THRESHOLD FOR NOW. CLOUDS SHOULD DECREASE WEDNESDAY AND THIS SHOULD
ALLOW TEMPS TO REACH THE LOWER 80S IN MOST AREAS. THE UPPER LOW WILL
STAY IN THE HIGH PLAINS/ROCKIES AREA FOR AWHILE AND STILL SOME
QUESTION ON WHEN IT WILL ACTUALLY COME OUT. APPEARS THE MAIN
CONVECTION WITH THIS SYSTEM WILL HOLD TO THE WEST OF THE AREA
THROUGH THURSDAY AND MAY POSSIBLY HOLD OFF THROUGH MUCH OF FRIDAY.
WILL DROP ALL MENTION OF PRECIP FOR THURSDAY THEN HAVE SMALL POPS IN
THE WEST TO START THURSDAY NIGHT WITH POPS INCREASING THROUGH THE
NIGHT BUT KEEPING HIGHER POPS TO THE WEST. BASICALLY KEPT THIS
PATTERN FOR FRIDAY. THERE ARE SIGNS THE UPPER LOW WILL BE CLOSE
ENOUGH TO BRING THE MAIN PRECIP ACROSS ON FRIDAY NIGHT SO WENT WITH
LIKELY POPS ACROSS THE AREA FOR NOW BUT THIS COULD END UP BEING
DELAYED. CONTINUED WITH HIGH TEMPS IN THE LOWER 80S FOR MOST AREAS
THURSDAY THEN BACKED OFF A LITTLE ON MAXES FRIDAY DUE TO MORE
ANTICIPATED CLOUDS. MINS WILL LIKELY STAY CLOSE TO PERSISTENECE
IN THE UPPER 50S TO LOWER 60S.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
TIMING OF UPPER TROF PASSAGE WILL BE MAIN CONCERN FOR SATURDAY...AS
MODELS NOT CONSISTENT IN TIMING OF FEATURE. FOR NOW...HAVE SYSTEM
MOVING THROUGH SATURDAY EVENING...WITH DRY WEATHER FOR SUNDAY AND
MONDAY. ANOTHER SYSTEM LOOKS TO MOVE SOUTH FROM MISSOURI ON
TUESDAY...AND HAVE INTRODUCED SLIGHT CHANCE POPS WITH THIS FEATURE.
GUIDANCE HAS WARMED UP TEMPS FOR EARLY NEXT WEEK...BUT NOT BUYING
INTO WARMUP SO HELD TEMPS A CATEGORY OR TWO COOLER.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     60  81  60  81 /  70  30  10  10
CAMDEN AR         62  84  62  85 /  60  10  10  10
HARRISON AR       59  80  59  80 /  60  20  10  10
HOT SPRINGS AR    62  83  62  83 /  60  10  10  10
LITTLE ROCK   AR  62  83  62  83 /  60  20  10  10
MONTICELLO AR     62  84  62  85 /  70  10  10  10
MOUNT IDA AR      62  83  61  83 /  60  10  10  10
MOUNTAIN HOME AR  59  79  59  80 /  60  20  10  10
NEWPORT AR        61  81  60  82 /  70  30  10  10
PINE BLUFF AR     62  83  62  84 /  70  10  10  10
RUSSELLVILLE AR   61  82  60  82 /  60  10  10  10
SEARCY AR         62  82  61  83 /  70  20  10  10
STUTTGART AR      62  83  62  83 /  70  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...29 / LONG TERM...58
Hazardous weather outlook, Mar 27, 12:45 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT TUE MAR 27 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1245 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THIS
AFTERNOON INTO THE MID SOUTH. SHOWERS AND THUNDERSTORMS WILL
INCREASE ACROSS THE NATURAL STATE FROM THE SOUTHWEST THROUGHOUT THE
AFTERNOON HOURS. THERE IS A SLIGHT RISK FOR ISOLATED SEVERE
THUNDERSTORMS OVER PARTS OF SOUTHERN ARKANSAS...GENERALLY SOUTH OF A
MOUNT IDA...TO STUTTGART LINE. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE WITH THESE STORMS...AND ISOLATED TORNADOES CAN NOT BE RULED
OUT. THE ACTIVITY WILL DIMINISH OVERNIGHT AS THE UPPER SYSTEM MOVES
TO THE NORTH OF ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL AFFECT THE
NATURAL STATE FRIDAY AND SATURDAY. THERE IS THE POTENTIAL FOR SOME
STRONG OR SEVERE THUNDERSTORMS WITH THE PASSAGE OF THE FRONT FRIDAY
NIGHT AND EARLY SATURDAY. THE EXACT TIMING OF THIS SYSTEM WILL
BECOME BETTER KNOWN IN THE NEXT FEW DAYS.

DRIER AND MORE SEASONABLE TEMPERATURES WILL RETURN TO THE REGION BY
LATE IN THE WEEKEND AND EARLY NEXT WEEK.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:10 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun50 min
Mar 27, 4:21 PM CDTTornado WarningLZKBradley54 min
Mar 27, 5:13 PM CDTSevere Thunderstorm WarningLZKDrew47 min
Mar 27, 5:54 PM CDTTornado WarningLZKClark51 min
Mar 27, 6:21 PM CDTSevere Thunderstorm WarningLZKDesha54 min
Mar 27, 6:59 PM CDTSevere Thunderstorm WarningLZKCleburne, White46 min

Nearby

Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.